The Lupus Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
86 Posts
Discussion Starter · #1 ·
I seem to have developed nose bleeds, does this happen to anyone else? Is it med related...Just out of the blue my face is wet and its ****** nose...was just courious to see if anyone else experiences this. Melissa:(
 

·
Registered
Joined
·
359 Posts
my entire early life

I had a lot of nose bleeds growing up that would last for up to 45 minutes. In high school I averaged one a month though they were a lot shorter. The weird thing is they allways coincided with PMS. The nose bleeds continued into my early twenties then around 25 slacked off to about twice a year. Now if I have them they are very slight just enough to make me run for a tissue. I have been told that I do have some form of clotting/bleeding problem but they can't figure out what it is. It is something they keep an eye on. I have never had problems with stroke heart attack or clots in my legs. I just seem to have problems with my nose, especially when pregnant ( and unfortunately miscarriages). With me it definatley seems related to hormones, not meds as I wasn't on any then.

I'm sure someone else can answer the med part of the question better than I can. I know several others on the board have had nose bleed problems but I haven't seen anyone else with a hormone conection yet.

So, Yes nose bleeds can be a lupie thing
Sherry
 

·
Registered
Joined
·
15,684 Posts
Hi Melissa,

Do you have hayfever or spring allergies right now? My daughter's nose would bleed a lot because her blood vessels would break from the inflammation.

love
Lily
 

·
Registered
Joined
·
7,800 Posts
Hello there,

I don't know what meds you are on. The only time this happened to me was after starting aspirin daily. It was about 20 days later and I hadn't had a nose bleed since I was a child. My nose starting bleeding and just wouldn't stop. It lasted two or three days and then went away as quickly as it had come. I was later told that it is a normal reaction when put on aspirin.

just one idea,
Katharine
 

·
Registered
Joined
·
131 Posts
Melissa,

What medications are you on? Are you also using any form of aspirin? I was taking excedrin, which has aspirin in it, when I had a bad headache. It was only after starting the excedrin on top of my other medications that I also started in with the nose bleeds. I never put two and two together but when I saw my rheumy and told them about the nose bleeds, they asked if I took any aspirin. When I told them, they were really upset and said to stop taking the excedrin and that was causing my nose bleeds. I did and they stopped!! I guess aspirin on top of some other medications can also cause internal bleeding also so it might we wise to ask your dr.

I am now taking a baby aspirin per day and it has been fine. I have a very high family history of strokes in my family so he wants me on the baby aspirin. So far I have been okay taking it. I guess the extra strength excedrin was too much?

My two cents for what it is worth. :lol: I hope it helps and you find the cause.
Janice
 

·
Registered
Joined
·
1,563 Posts
Dear Melissia

I do get them in the last 6 months especially in the winter and the rhueme says it is from the sjogrens and i get so extremly dryed out when i wake in the night or in the morning i go to blow my nose and well you know what happens.I do not have it dripping down my nose though.Good luck with figuring it out that can be very frustrating to say the least.((((hugs)))

Tammy
 

·
Registered
Joined
·
7 Posts
Hi

Before I got diagnosed with my Lupus I had bloodclots then for two days they went to NoseBleeds and would not stop.I lost 6 pints of blood because of it. I would be careful and if the nosebleeds doont stop then you need to go to the hospital too get it stoped and they will figure out whats going on I hope.
 
1 - 8 of 8 Posts
Top